Alert archive / Florida / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 39, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 10, 2024, 12:54 PM CDT for Baldwin County, Alabama; Escambia County, Santa Rosa County, Florida. It was in force for 51 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2024, 12:54 PM CDT (17:54 UTC)
- Expired
- Apr 10, 2024, 1:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Baldwin County, AL, Escambia County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 79 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 1:33 PM CDT | TORNADO | 1 Nne Bellview, FL | NWS storm survey found an EF-1 tornado began along Pine Forrest Rd in Bellview Florida and tracked northeast for 2.2 miles with a peak width of 150 yards. Numerous large hardwood trees were uprooted along the path with several falling on several homes. The tor |
| Apr 10, 1:34 PM CDT | TSTM WND DMG | 1 Nne Bellview, FL | Large tree down in Bellview Community off of Pine Forest Road. Photo relayed on social media. |
| Apr 10, 1:36 PM CDT | TSTM WND DMG | 2 Se Ensley, FL | Large tree down near Sears Blvd and Olive Rd in Pensacola, FL. Photos relayed on social media. |
| Apr 10, 1:48 PM CDT | TSTM WND DMG | 3 Se Pace, FL | Reports relayed of downed fences and damaged roofs near the Woodlands neighborhood. Time estimated by radar. |
| Apr 10, 1:48 PM CDT | TORNADO | 3 Se Pace, FL | The tornado began just southwest of of Sterling Way near Escambia Bay and quickly intensified as it approached Peach Dr. where numerous homes suffered shingle damage. A very large oak tree was snapped with several other large hardwood branches snapped. Numerou |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 9:57 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1088 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.0
The text
As transmitted.
621
WUUS54 KMOB 101754
SVRMOB
ALC003-FLC033-113-101845-
/O.NEW.KMOB.SV.W.0039.240410T1754Z-240410T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1254 PM CDT Wed Apr 10 2024
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southeastern Baldwin County in southwestern Alabama...
Western Santa Rosa County in northwestern Florida...
Escambia County in northwestern Florida...
* Until 145 PM CDT.
* At 1254 PM CDT, severe thunderstorms were located along a line
extending from 8 miles northeast of Bay Minette to 7 miles
northeast of Robertsdale to 7 miles east of Fort Morgan, moving
east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Gonzalez, Gulf Shores, Foley, Pace, Milton, Gulf Breeze, Orange
Beach, Goulding, Robertsdale, Century, Bagdad, Lillian, Myrtle
Grove, and Magnolia Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 500 PM CDT for south central
and southwestern Alabama...and northwestern Florida.
&&
LAT...LON 3022 8726 3022 8799 3059 8769 3099 8775
3100 8707 3061 8694
TIME...MOT...LOC 1754Z 268DEG 36KT 3096 8767 3060 8760 3023 8790
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
588
WWUS54 KMOB 101803
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
103 PM CDT Wed Apr 10 2024
ALC003-FLC033-113-101845-
/O.CON.KMOB.SV.W.0039.000000T0000Z-240410T1845Z/
Baldwin AL-Santa Rosa FL-Escambia FL-
103 PM CDT Wed Apr 10 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN BALDWIN...WESTERN SANTA ROSA AND ESCAMBIA
COUNTIES...
At 103 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Atmore to 12 miles west of
Gonzalez to 6 miles west of Gulf Shores, moving east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Gonzalez, Gulf Shores, Foley, Pace, Milton, Gulf Breeze, Orange
Beach, Goulding, Robertsdale, Century, Bagdad, Lillian, Myrtle Grove,
and Magnolia Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 500 PM CDT for south central
and southwestern Alabama...and northwestern Florida.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3022 8726 3022 8799 3059 8769 3099 8775
3100 8707 3061 8694
TIME...MOT...LOC 1803Z 268DEG 36KT 3096 8757 3060 8750 3023 8780
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$153
WWUS54 KMOB 101834
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
134 PM CDT Wed Apr 10 2024
ALC003-101844-
/O.CAN.KMOB.SV.W.0039.000000T0000Z-240410T1845Z/
Baldwin AL-
134 PM CDT Wed Apr 10 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BALDWIN COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 500 PM CDT for south central
and southwestern Alabama...and northwestern Florida.
LAT...LON 3023 8748 3042 8743 3042 8740 3044 8739
3046 8742 3059 8739 3100 8743 3100 8707
3061 8694 3022 8726
TIME...MOT...LOC 1834Z 263DEG 39KT 3098 8721 3079 8717 3047 8730 3024
8743
$$
FLC033-113-101845-
/O.CON.KMOB.SV.W.0039.000000T0000Z-240410T1845Z/
Santa Rosa FL-Escambia FL-
134 PM CDT Wed Apr 10 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR WESTERN SANTA ROSA AND ESCAMBIA COUNTIES...
At 134 PM CDT, severe thunderstorms were located along a line
extending from 3 miles east of Century to 9 miles northwest of Point
Baker to 3 miles southwest of Ensley to 8 miles southeast of Perdido
Beach, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Gonzalez, Pace, Milton, Gulf Breeze, Goulding, Century, Flomaton,
Bagdad, Myrtle Grove, Molino, Jay, Point Baker, Pea Ridge, and
Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 500 PM CDT for south central
and southwestern Alabama...and northwestern Florida.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3023 8748 3042 8743 3042 8740 3044 8739
3046 8742 3059 8739 3100 8743 3100 8707
3061 8694 3022 8726
TIME...MOT...LOC 1834Z 263DEG 39KT 3098 8721 3079 8717 3047 8730 3024
8743
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 12:37 PM CDT, 17 minutes earlier.
Area forecast discussion, Apr 10, 12:37 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1237 PM CDT Wed Apr 10 2024
...New AVIATION...
.AVIATION...
(18Z TAFS)
Issued at 1237 PM CDT Wed Apr 10 2024
Line of strong to severe convection moving eastward across the
Gulf coast. Potential of damaging straight line winds will
accompany the line and bring dangerous impacts to approaches and
departures. Out ahead of the main line, isolated tsra could rotate
and bring a tornado potential through the afternoon. It still
looks to remain windy behind the line and non-convective low
level wind shear will also be a hazard. Cigs down to IFR/LIFR
levels and vsby could be reduced VLIFR/LIFR in +RA. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 59 72 50 77 50 79 54 80 / 70 0 0 0 0 0 0 0
Pensacola 64 72 54 75 53 76 56 77 / 90 0 0 0 0 0 0 0
Destin 65 74 58 75 56 75 59 75 / 90 0 0 0 0 0 0 0
Evergreen 59 71 48 75 44 81 49 83 / 90 0 0 0 0 0 0 0
Waynesboro 56 71 47 75 46 81 50 83 / 50 0 0 0 0 0 0 0
Camden 57 67 48 72 45 79 50 83 / 80 10 0 0 0 0 0 0
Crestview 61 75 49 77 45 81 48 82 / 90 0 0 0 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 1 AM CDT Thursday for ALZ051>060-261>266.
Flood Watch through late tonight for ALZ051>060-261>266.
Coastal Flood Advisory until 6 PM CDT this evening for ALZ263-
264.
High Rip Current Risk through Friday morning for ALZ265-266.
High Surf Warning until 1 AM CDT Friday for ALZ265-266.
FL...Wind Advisory until 1 AM CDT Thursday for FLZ201>206.
Flood Watch through late tonight for FLZ201>206.
High Rip Current Risk through Friday morning for FLZ202-204-206.
High Surf Warning until 1 AM CDT Friday for FLZ202-204-206.
MS...Wind Advisory until 1 AM CDT Thursday for MSZ067-075-076-078-079.
Flood Watch through late tonight for MSZ067-075-076-078-079.
GM...Gale Warning until 1 PM CDT Thursday for GMZ630>636.
Small Craft Advisory from 1 PM to 7 PM CDT Thursday for
GMZ630>636.
Gale Warning until 7 PM CDT Thursday for GMZ650-655-670-675.
Small Craft Advisory from 7 PM Thursday to 1 AM CDT Friday for
GMZ650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Local storm report, Apr 10, 12:17 PM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1217 PM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 AM Hail 2 E Fort Morgan 30.23N 87.99W
04/10/2024 E1.00 Inch Baldwin AL Broadcast Media
Video relayed on social media of quarter
size hail in Fort Morgan, AL.
&&Local storm report, Apr 10, 12:20 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1220 PM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM Hail Magnolia Springs 30.40N 87.78W
04/10/2024 E1.00 Inch Baldwin AL Broadcast Media
Photo relayed on social media of multiple
hail stones ranging from quarter size and
smaller.
&&Local storm report, Apr 10, 12:32 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1232 PM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 PM Tstm Wnd Gst 2 SSW Brookley Field AS 30.58N 88.07W
04/10/2024 M61 MPH Mobile AL Mesonet
Buccaneer YC weatherflow site gusted to 53
knots.
&&Local storm report, Apr 10, 12:37 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1237 PM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM Tstm Wnd Gst Brookley Field ASOS 30.61N 88.06W
04/10/2024 M55 MPH Mobile AL ASOS
BFM ASOS gusted to 48 kts.
&&Local storm report, Apr 10, 12:43 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1243 PM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 PM Coastal Flood 3 E Pinto Island 30.68N 87.98W
04/10/2024 Baldwin AL Dept of Highways
Coastal flooding reported on the
Causeway/US90 with multiple stalled
vehicles. EB lanes closed.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:03 PM CDT | Coastal Flood Advisory | MOB | Baldwin, Mobile | 23 hr |
| Apr 10, 9:42 AM CDT | River Flood Warning | MOB | Baldwin | 12 hr |
| Apr 10, 9:43 AM CDT | River Flood Warning | MOB | Covington, Escambia | 34 hr |
| Apr 10, 11:23 AM CDT | Severe Thunderstorm Warning | MOB | Mobile, Washington | 52 min |
| Apr 10, 11:36 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 39 min |
| Apr 10, 11:43 AM CDT | Special Marine Warning | MOB | 92 min | |
| Apr 10, 11:57 AM CDT | Tornado Warning | MOB | Baldwin, Mobile | 33 min |
| Apr 10, 12:13 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 47 min |
| Apr 10, 12:15 PM CDT | Flash Flood Warning | MOB | Mobile | 3 hr |
| Apr 10, 1:02 PM CDT | Areal Flood Advisory | MOB | Baldwin, Clarke, Washington | 3 hr |
| Apr 10, 1:08 PM CDT | Special Marine Warning | MOB | 97 min | |
| Apr 10, 1:36 PM CDT | Severe Thunderstorm Warning | MOB | Covington, Escambia | 54 min |
| Apr 10, 1:44 PM CDT | River Flood Warning | MOB | Baldwin | 8 hr |
| Apr 10, 1:45 PM CDT | River Flood Warning | MOB | Escambia | 8 hr |
| Apr 10, 1:46 PM CDT | River Flood Warning | MOB | Baldwin | 8 hr |
| Apr 10, 1:48 PM CDT | River Flood Warning | MOB | Covington | 20 hr |
| Apr 10, 2:19 PM CDT | Areal Flood Advisory | MOB | Baldwin, Conecuh, Covington, Escambia | 3 hr |
| Apr 10, 2:19 PM CDT | Special Marine Warning | MOB | 86 min | |
| Apr 10, 2:25 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 65 min |
| Apr 10, 3:16 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Apr 10, 3:39 PM CDT | Special Marine Warning | MOB | 51 min | |
| Apr 10, 1:04 PM CDT | Tornado Warning | MOB | Escambia, Santa Rosa | 26 min |
| Apr 10, 1:33 PM CDT | Tornado Warning | MOB | Escambia, Santa Rosa | 27 min |
| Apr 10, 1:42 PM CDT | River Flood Warning | MOB | Okaloosa, Santa Rosa | 21 hr |
| Apr 10, 5:18 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2024Severe Thunderstorm Warnings in Alabama, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.